Alert archive / Maryland / Special Weather Statements in 2015
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at May 16, 2015, 6:24 PM EDT for Cecil County, Kent County, Maryland. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2015, 6:24 PM EDT (22:24 UTC)
- Expired
- May 16, 2015, 7:30 PM EDT
- In force
- 66 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Cecil County, MD, Kent County, MD
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 6:54 PM EDT | TSTM WND DMG | Worton, MD | WIRES DOWN ON ST JAMES/NEW TOWN ROAD IN WORTON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.4 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 1233 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
544
WWUS81 KPHI 162224
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
624 PM EDT SAT MAY 16 2015
MDZ008-012-015-162330-
QUEEN ANNE'S-CECIL-KENT-KENT-QUEEN ANNE'S-CECIL-
624 PM EDT SAT MAY 16 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL QUEEN
ANNE'S...WESTERN KENT AND CECIL COUNTIES...
AT 623 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM DELTA TO DRUID HILLS PARK TO HOWARD UNIVERSITY...AND
MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA TO DIME SIZE HAIL ARE POSSIBLE
WITH THESE STORMS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS WILL BE NEAR...
ROCK SPRINGS...RICHARDSMERE...CONOWINGO AND OCTORARO AROUND 645 PM
EDT.
WEST NOTTINGHAM AROUND 650 PM EDT.
RISING SUN AND FARMINGTON AROUND 655 PM EDT.
CALVERT...LOMBARD AND ZION AROUND 705 PM EDT.
BLAKE AND PLEASANT HILL AROUND 710 PM EDT.
FAIR HILL...ANDORA AND CHERRY HILL AROUND 715 PM EDT.
NEWTOWN AROUND 725 PM EDT.
CHESTERTOWN AND BETTERTON AROUND 730 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE PERRYVILLE AND
STEVENSVILLE SOUTH.
LAT...LON 3903 7631 3904 7631 3900 7629 3905 7623
3917 7628 3926 7622 3929 7617 3932 7618
3933 7614 3937 7611 3937 7606 3943 7599
3946 7601 3952 7598 3955 7603 3955 7608
3972 7623 3972 7581 3931 7600 3886 7638
TIME...MOT...LOC 2223Z 267DEG 25KT 3975 7633 3931 7668 3891 7703
$$
ROBERTSONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 16, 4:00 PM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, May 16, 4:00 PM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 400 PM EDT SAT MAY 16 2015 .SYNOPSIS... A WEAK COLD FRONT IS FORECAST TO MOVE THROUGH OUR AREA SUNDAY INTO SUNDAY NIGHT. THE NEXT LOW PRESSURE SYSTEM CURRENTLY NEAR THE ROCKIES IS EXPECTED TO PROGRESS EASTWARD ACROSS THE GREAT LAKES REGION, SENDING A COLD FRONT THROUGH OUR AREA TUESDAY INTO TUESDAY NIGHT. HIGH PRESSURE WILL THEN GRADUALLY BUILD EAST INTO OUR REGION FROM MIDWEEK THROUGH FRIDAY. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... A DISORGANIZED AREA OF CONVECTION HAS BEEN STEADILY MOVING EASTWARD THIS AFTERNOON THROUGH CENTRAL PENNSYLVANIA WHERE BULK SHEAR VALUES ARE LESS THAN 25 KNOTS. AS THIS LINE MOVES CLOSER TO OUR REGION IT WILL BEGIN TO INGEST MORE UNSTABLE AIR WITH BETTER BULK SHEAR IN PLACE ALLOWING FOR SOMEWHAT MORE ORGANIZATION AND LONGEVITY. EXPECTING THESE STORMS TO MOVE INTO OUR WESTERN ZONES OVER THE NEXT COUPLE OF HOURS. FORECAST SOUNDINGS STILL SHOW LONG THIN CAPE PROFILES WITH SOME DRY AIR IN THE MID-LEVELS. LATEST RUC DCAPE VALUES ARE AROUND 800 TO 1000J/KG WITH STRONG TO ISOLATED SEVERE WIND GUSTS THE MAIN THREAT TO ANY OF THESE STORMS. VERY HEAVY RAINFALL IS ALSO EXPECTED AS THEY PUSH THROUGH WITH PWAT VALUES RUNNING AROUND THE 99TH PERCENTILE FOR MID-MAY. THIS COUPLED WITH VERY DRY CONDITIONS SHOULD ALLOW FOR MORE EFFICIENT RUNOFF TO OCCUR WITH PONDING ON ROADWAYS AND POOR DRAINAGE LOCATIONS. FORTUNATELY THE MEAN STEERING FLOW OF THESE STORMS IS ALLOWING THEM TO MOVE RELATIVELY QUICKLY, AROUND 30 KNOTS TOWARDS THE EAST. ONCE THESE STORMS EITHER PUSH OFF THE COAST OF BECOME ELEVATED IN NATURE WITH THE LOSS OF DAYTIME HEATING MORE SCATTERED SHOWER ACTIVITY IS EXPECTED THROUGH MOST OF THE LATE EVENING HOURS BEFORE WE DRY OUT SOME. VERY MUGGY CONDITIONS WILL EXIST TONIGHT WITH AMPLE MOISTURE IN THE LOW-LEVELS. PATCHY FOG IS POSSIBLE AS THE WINDS DECOUPLE AND BECOME LIGHT AND VARIABLE. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/... ALMOST A CARBON COPY OF SATURDAY IN TERMS OF THE SHOWER/CONVECTION THREAT DURING THE DAY...MAYBE NOT AS WIDESPREAD. WE WILL HAVE THE MOISTURE IN PLACE WITH ANOTHER WELL ABOVE AVERAGE TEMPERATURE FORECAST. ONE OF THE BIGGEST QUESTIONS IS THE POTENTIAL LACK OF BETTER SURFACE BASED INSTABILITY WITH A PERSISTENT STRATOCU DECK IN PLACE...MAYBE SOME BREAKS POSSIBLE AS THE WINDS VEER MORE TOWARDS THE WEST DURING THE AFTERNOON. TEMPERATURES MAY END UP A TAD COOLER WITH THE AMOUNT OF MOISTURE TRAPPED UNDER THE LOW-LEVEL INVERSION, BUT A WARMER STARTING POINT SHOULD YIELD LOW-80S. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... DESPITE STARTING OUT UNDER THE AXIS OF AN UPPER LEVEL SHORTWAVE RIDGE...THERE LOOK TO BE PLENTY OF OPPORTUNITIES FOR RAIN, AT LEAST TO BEGIN THE LONG TERM PERIODS. SUNDAY NIGHT...SHORTWAVE RIDGE PIVOTS OVERHEAD, WHILE AT THE SURFACE, THE WEAK COLD FRONT CONTINUES TO SLIDE SOUTH OVER THE REGION. THE COMBINATION OF MID AND UPPER LEVEL SUBSIDENCE, ALONG WITH A NOCTURNAL INVERSION SHOULD HELP TO SUPPRESS OVERNIGHT CONVECTION. THEREFORE, STAYED CLOSE TO THE PREVIOUS FORECAST WITH PRECIP CHANCES DROPPING FROM 20 TO 50 PERCENT IN THE EVENING TO 10 TO 20 PERCENT AFTER MIDNIGHT. MONDAY INTO TUESDAY...SURFACE LOW STILL EXPECTED TO TRACK ACROSS THE GREAT LAKES REGION, WHILE IN THE MID AND UPPER LEVELS, THE RIDGE SHIFTS OFF SHORE. PERSISTENT EASTERLY FLOW ON MONDAY RESULTING IN LOW CLOUDS, MAY LIMIT SURFACE BASED INSTABILITY, BUT ELEVATED INSTABILITY IS POSSIBLE. THEREFORE, INCLUDED THUNDERSTORM MENTION ACROSS THE REGION, THOUGH WOULD EXPECT MOSTLY STRATIFORM RAIN OR SHOWERS ON MONDAY. ON TUESDAY HOWEVER, WINDS SHIFT TO SOUTHERLY AND SOUTHWESTERLY AS A PRE FRONTAL TROUGH ARRIVES TUESDAY AFTERNOON. THE COLD FRONT SHOULD ARRIVE TUESDAY EVENING/OVERNIGHT. THERE ALSO APPEARS TO BE SUBSTANTIAL SPEED SHEAR (20 TO 35 KT) THROUGH THE DAY. THERE ARE A FEW POTENTIAL LIMITATIONS TO CONVECTION THOUGH, PRIMARILY MEAGER LAPSE RATES ABOVE THE BOUNDARY LAYER. PRECIPITABLE WATER VALUES SHOULD BE WELL ABOVE NORMAL, AND THE WARM CLOUD LAYER IS EXPECTED TO BE QUITE DEEP. AND WHILE FORECAST STORM MOTIONS SHOULD BE AROUND 20 TO 25 KT, THERE IS THE POTENTIAL FOR TRAINING STORMS IF THE PRE FRONTAL TROUGH SERVES AS A FOCUS FOR CONVECTIVE INITIATION. THEREFORE, WILL ADD MENTION IN THE HWO OF HEAVY RAIN THREAT. WEDNESDAY THROUGH SATURDAY...FRONT CLEARS OUT QUICKLY BY EARLY WEDNESDAY MORNING, LEAVING THE REGION UNDER A MOSTLY DRY PATTERN AS A SURFACE HIGH IS EXPECTED TO BUILD IN OVER MUCH OF THE NORTHEAST. A FEW CAVEATS, HOWEVER. FIRST, A PAIR OF SHORTWAVE TROUGHS ON THE BACK SIDE OF THE DEPARTING UPPER LEVEL TROUGH MAY DIG OVER OUR REGION, BUT THE TIMING OF THE TROUGHS IS UNCERTAIN, AND LOW LEVEL MOISTURE MAY BE LIMITED WITH PERSISTENT DOWN SLOPE FLOW. SECOND, BOTH THE GFS AND ECMWF SHOW A COASTAL LOW DEVELOPING OVER THE CAROLINA/VIRGINIA COASTS BY FRIDAY. DEPENDING ON HOW FAR NORTH THIS DEVELOPS, IT COULD RESULT IN PRECIP ACROSS THE DELMARVA PENINSULA AND FAR SOUTHERN NJ. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. THIS EVENING - TONIGHT...MOSTLY VFR WITH SOME MVFR/IFR SHOWERS AND THUNDERSTORMS POSSIBLE THIS EVENING. STILL THINKING MOST OF THE THUNDER ACTIVITY OCCURS AROUND 20 TO 00Z THIS EVENING FROM WEST TO EAST. AFTERWARDS LINGERING SHOWERS ARE POSSIBLE ALLOWING CONDITIONS TO DETERIORATE TOWARDS MVFR AFTER MIDNIGHT...LOW CONFIDENCE ON MVFR CONDITIONS TONIGHT. SUNDAY...ANY MVFR RESTRICTIONS SHOULD LIFT/BURN OFF BY LATE MORNING ALLOWING FOR MORE VFR CONDITIONS. CONTINUED SOUTHWESTERLY FLOW WILL KEEP MOISTURE STREAMING INTO THE REGION SO WE MAY NOT BREAK OUT MUCH DURING THE DAY. MORE SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON HOURS. OUTLOOK... SUNDAY NIGHT INTO MONDAY...WIDESPREAD MVFR AND LOCALIZED IFR CONDITIONS WITH LOW CLOUDS AND SHOWERS POSSIBLE FOR MUCH OF THE PERIOD. CHANCE FOR THUNDERSTORMS MONDAY AFTERNOON AND EVENING. TUESDAY...THUNDERSTORMS LIKELY. MVFR AND LOCALIZED IFR CONDITIONS EXPECTED TO CONTINUE. WEDNESDAY AND THURSDAY...VFR CONDITIONS EXPECTED. && .MARINE... TONIGHT - SUNDAY...SUB-SCA CONDITIONS ACROSS THE WATERS EXPECTED. SOUTHERLY FLOW WILL CONTINUE THROUGH SUNDAY ALLOWING SEAS TO BUILD UPWARDS OF 4 FEET BY SUNDAY AFTERNOON. WITH COLDER THAN NORMAL WATER TEMPERATURES AND A WARMER AIRMASS IN PLACE EXPECTING THE AMOUNT OF MIXING TO BE KEPT TO A MINIMUM...LESS THAN 20 KNOTS. OUTLOOK... MONDAY AND TUESDAY...SUB SCA CONDITIONS LIKELY. HOWEVER, A FEW GUSTS ABOVE 20 KT ARE POSSIBLE ON MONDAY ON THE OCEAN WATERS, AND HIGHER GUSTS WILL BE POSSIBLE IN THE VICINITY OF ANY THUNDERSTORMS. WEDNESDAY AND THURSDAY...WINDS AND SEAS SHOULD REMAIN BELOW SCA CRITERIA. && .RIP CURRENTS... THE RISK FOR RIP CURRENTS IS BORDERLINE LOW TO MODERATE FOR THE NJ COAST ON SATURDAY AFTERNOON. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...JOHNSON NEAR TERM...HEAVENER SHORT TERM...HEAVENER LONG TERM...JOHNSON AVIATION...HEAVENER/JOHNSON MARINE...HEAVENER/JOHNSON RIP CURRENTS...O'HARA
Hazardous weather outlook, May 16, 4:01 PM EDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 401 PM EDT SAT MAY 16 2015 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-172015- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 401 PM EDT SAT MAY 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS THIS AFTERNOON AND TONIGHT MAY PRODUCE LOCALLY HEAVY RAINFALL WHICH COULD PRODUCE POOR DRAINAGE FLOODING AND MINOR FLOODING IN LOW LYING AREAS. A FEW STORMS COULD BE STRONG WITH GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HEAVY RAIN WITH THUNDERSTORMS ON SUNDAY AND TUESDAY COULD RESULT IN FLOODING ESPECIALLY IN POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ430-431-450>455-172015- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 401 PM EDT SAT MAY 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS THIS AFTERNOON AND EVENING COULD BE STRONG WITH GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 16, 4:46 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
446 PM EDT SAT MAY 16 2015
NJZ001-PAZ055-162130-
SUSSEX-MONROE-
446 PM EDT SAT MAY 16 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN SUSSEX AND
NORTHEASTERN MONROE COUNTIES...
AT 445 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM PAUPACK TO ELMHURST...AND MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS WILL BE NEAR...
SKYTOP...CANADENSIS AND MOUNTAINHOME AROUND 525 PM EDT.
MONTAGUE AND HAINESVILLE AROUND 530 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE CRESCO.
LAT...LON 4123 7454 4107 7520 4107 7522 4123 7547
4125 7513 4115 7515 4114 7509 4113 7500
4116 7490 4128 7484 4131 7479
TIME...MOT...LOC 2045Z 290DEG 25KT 4138 7523 4136 7554
ROBERTSONSpecial weather statement, May 16, 4:55 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
455 PM EDT SAT MAY 16 2015
PAZ060-061-162130-
BERKS-LEHIGH-
455 PM EDT SAT MAY 16 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LEHIGH AND
NORTHEASTERN BERKS COUNTIES...
AT 454 PM EDT...A STRONG THUNDERSTORM WAS OVER WANAMAKERS...OR 9
MILES SOUTHEAST OF TAMAQUA...MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA TO DIME SIZE HAIL ARE POSSIBLE
WITH THIS STORM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM WILL BE NEAR...
NEW TRIPOLI AND JORDAN VALLEY AROUND 515 PM EDT.
CLAUSSVILLE...SCHNECKSVILLE AND NEFFS AROUND 530 PM EDT.
LAT...LON 4067 7591 4069 7587 4070 7583 4073 7578
4074 7574 4072 7558 4052 7566 4065 7592
TIME...MOT...LOC 2054Z 285DEG 16KT 4068 7586
ROBERTSONSpecial weather statement, May 16, 5:09 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
509 PM EDT SAT MAY 16 2015
PAZ060-101-102-162215-
EASTERN CHESTER-BERKS-WESTERN CHESTER-
509 PM EDT SAT MAY 16 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL CHESTER AND
CENTRAL BERKS COUNTIES...
AT 507 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR SUNBURY TO LICKDALE TO EAST PETERSBURG TO NEAR
QUARRYVILLE...AND MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA TO DIME SIZE HAIL ARE POSSIBLE
WITH THESE STORMS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS WILL BE NEAR...
MOUNT VERNON AND GLEN ROY AROUND 515 PM EDT.
OXFORD AROUND 520 PM EDT.
HOMEVILLE AROUND 525 PM EDT.
COCHRANVILLE AROUND 530 PM EDT.
PARKESBURG AROUND 535 PM EDT.
WEST GROVE AROUND 540 PM EDT.
COATESVILLE AND ADAMSTOWN AROUND 550 PM EDT.
STRAUSSTOWN AROUND 555 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WEST LAWN...
SHILLINGTON...ST. LAWRENCE...SOUTH COATESVILLE...FLYING HILLS...
MODENA...MOUNT PENN...CENTERPORT...THORNDALE AND MOHNTON.
LAT...LON 4049 7643 4052 7635 4052 7625 4058 7605
4057 7602 4060 7600 4018 7579 3989 7559
3975 7608 3981 7603 3983 7604 3987 7599
3995 7600 4004 7593 4011 7594 4014 7588
TIME...MOT...LOC 2107Z 254DEG 21KT 4085 7675 4045 7653 4009 7634 3986
7610
ROBERTSONSpecial weather statement, May 16, 5:57 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
557 PM EDT SAT MAY 16 2015
PAZ060-061-101>105-162300-
EASTERN CHESTER-WESTERN MONTGOMERY-BERKS-LEHIGH-EASTERN
MONTGOMERY-UPPER BUCKS-WESTERN CHESTER-
557 PM EDT SAT MAY 16 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN LEHIGH...
NORTHWESTERN MONTGOMERY...NORTHWESTERN BUCKS...CHESTER AND BERKS
COUNTIES...
AT 556 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR STRAUSSTOWN TO TERRE HILL TO NEAR NEW FREEDOM...
AND MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA TO DIME SIZE HAIL ARE POSSIBLE
WITH THESE STORMS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS WILL BE NEAR...
WOMELSDORF...NEWMANSTOWN AND ADAMSTOWN AROUND 600 PM EDT.
ROBESONIA AND STRAUSSTOWN AROUND 605 PM EDT.
HONEY BROOK...BERNVILLE AND NEW MORGAN AROUND 610 PM EDT.
ELVERSON AROUND 615 PM EDT.
FAIRVIEW HGTS AROUND 620 PM EDT.
READING...BIRDSBORO...HAMBURG...LEESPORT...SHOEMAKERSVILLE AND
GLENMOORE AROUND 625 PM EDT.
LAURELDALE AROUND 630 PM EDT.
LENHARTSVILLE...PUGHTOWN AND CEDARVILLE AROUND 635 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WEST LAWN...STOWE...
SHILLINGTON...AMITY GARDENS...HARLEYSVILLE...ST. LAWRENCE...SOUTH
COATESVILLE...EAGLEVILLE...RED HILL AND HALFWAY HOUSE.
LAT...LON 4064 7560 4021 7532 3974 7591 3974 7609
3987 7599 3995 7600 4004 7593 4011 7594
4014 7588 4038 7626 4050 7633
TIME...MOT...LOC 2156Z 262DEG 26KT 4045 7623 4014 7604 3969 7665
ROBERTSONSpecial weather statement, May 16, 6:16 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 616 PM EDT SAT MAY 16 2015 PAZ061-062-105-162300- NORTHAMPTON-LEHIGH-UPPER BUCKS- 616 PM EDT SAT MAY 16 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LEHIGH... NORTHWESTERN BUCKS AND SOUTH CENTRAL NORTHAMPTON COUNTIES... AT 615 PM EDT...A STRONG THUNDERSTORM WAS OVER EMMAUS...OR NEAR ALLENTOWN...MOVING SOUTHEAST AT 20 MPH. WINDS IN EXCESS OF 40 MPH AND PEA TO DIME SIZE HAIL ARE POSSIBLE WITH THESE STORMS. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM WILL BE NEAR... ALLENTOWN AND EMMAUS AROUND 620 PM EDT. ZIONSVILLE AROUND 625 PM EDT. QUAKERTOWN AND PLEASANT VALLEY AROUND 655 PM EDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MACUNGIE... COOPERSBURG...TRUMBAUERSVILLE AND RICHLANDTOWN. LAT...LON 4054 7562 4061 7555 4053 7520 4037 7534 TIME...MOT...LOC 2215Z 295DEG 17KT 4055 7553 ROBERTSON
Special weather statement, May 16, 6:24 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
624 PM EDT SAT MAY 16 2015
MDZ008-012-015-162330-
QUEEN ANNE'S-CECIL-KENT-KENT-QUEEN ANNE'S-CECIL-
624 PM EDT SAT MAY 16 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL QUEEN
ANNE'S...WESTERN KENT AND CECIL COUNTIES...
AT 623 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM DELTA TO DRUID HILLS PARK TO HOWARD UNIVERSITY...AND
MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA TO DIME SIZE HAIL ARE POSSIBLE
WITH THESE STORMS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS WILL BE NEAR...
ROCK SPRINGS...RICHARDSMERE...CONOWINGO AND OCTORARO AROUND 645 PM
EDT.
WEST NOTTINGHAM AROUND 650 PM EDT.
RISING SUN AND FARMINGTON AROUND 655 PM EDT.
CALVERT...LOMBARD AND ZION AROUND 705 PM EDT.
BLAKE AND PLEASANT HILL AROUND 710 PM EDT.
FAIR HILL...ANDORA AND CHERRY HILL AROUND 715 PM EDT.
NEWTOWN AROUND 725 PM EDT.
CHESTERTOWN AND BETTERTON AROUND 730 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE PERRYVILLE AND
STEVENSVILLE SOUTH.
LAT...LON 3903 7631 3904 7631 3900 7629 3905 7623
3917 7628 3926 7622 3929 7617 3932 7618
3933 7614 3937 7611 3937 7606 3943 7599
3946 7601 3952 7598 3955 7603 3955 7608
3972 7623 3972 7581 3931 7600 3886 7638
TIME...MOT...LOC 2223Z 267DEG 25KT 3975 7633 3931 7668 3891 7703
ROBERTSONThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 5:26 PM EDT | Severe Thunderstorm Warning | PHI | Sussex, Warren | 49 min |
| May 16, 6:03 PM EDT | Areal Flood Advisory | PHI | Morris, Sussex, Warren | 3 hr |
| May 16, 6:10 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Morris, Somerset, Sussex, Warren | 50 min |
| May 16, 6:53 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Morris, Somerset | 37 min |
| May 16, 6:55 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Morris, Sussex, Warren | 3 hr |
| May 16, 7:04 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Mercer, Warren | 26 min |
| May 16, 7:15 PM EDT | Tornado Warning | PHI | Morris, Somerset | 11 min |
| May 16, 7:28 PM EDT | Severe Thunderstorm Warning | PHI | Middlesex, Morris, Somerset | 28 min |
| May 16, 7:34 PM EDT | Special Weather Statement | PHI | Hunterdon | 41 min |
| May 16, 7:37 PM EDT | Special Weather Statement | PHI | Sussex | 23 min |
| May 16, 7:57 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Middlesex, Monmouth, Morris, Somerset, Sussex | 3 hr |
| May 16, 4:46 PM EDT | Special Weather Statement | PHI | Pike | 44 min |
| May 16, 4:55 PM EDT | Special Weather Statement | PHI | Lehigh | 35 min |
| May 16, 5:09 PM EDT | Special Weather Statement | PHI | Berks, Chester | 66 min |
| May 16, 5:36 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Bucks, Lehigh, Montgomery, Northampton | 39 min |
| May 16, 5:57 PM EDT | Special Weather Statement | PHI | Berks, Chester, Lehigh, Montgomery | 63 min |
| May 16, 6:16 PM EDT | Special Weather Statement | PHI | Lehigh | 44 min |
| May 16, 6:31 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Bucks, Chester, Lehigh, Montgomery | 44 min |
| May 16, 6:45 PM EDT | Severe Thunderstorm Warning | PHI | Chester | 45 min |
| May 16, 6:58 PM EDT | Special Weather Statement | PHI | Monroe | 62 min |
| May 16, 7:35 PM EDT | Special Weather Statement | PHI | Delaware | 40 min |
| May 16, 7:58 PM EDT | Special Weather Statement | PHI | Caroline, Talbot | 47 min |
Nearby
Special Weather Statements in Maryland, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.